Alert archive / Missouri / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 55, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 30, 2025, 3:55 PM CDT for Madison County, Sainte Genevieve County, Saint Francois County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2025, 3:55 PM CDT (20:55 UTC)
- Expired
- Mar 30, 2025, 4:30 PM CDT
- In force
- 35 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Madison County, MO, Saint Francois County, MO, Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 124 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 2:35 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.9 hours before the alert went out and 310 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
795
WUUS53 KLSX 302055
SVRLSX
MOC123-186-187-302130-
/O.NEW.KLSX.SV.W.0055.250330T2055Z-250330T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
355 PM CDT Sun Mar 30 2025
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northeastern Madison County in southeastern Missouri...
Southeastern Sainte Genevieve County in southeastern Missouri...
Southeastern Saint Francois County in southeastern Missouri...
* Until 430 PM CDT.
* At 355 PM CDT, a severe thunderstorm was located 6 miles south of
Knob Lick, or 7 miles west of Fredericktown, moving east at 50 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
hail damage to roofs, siding, windows, and vehicles.
Expect wind damage to roofs, siding, and trees.
* Locations impacted include...
Fredericktown, Junction City, Cobalt, Womac, Mine La Motte,
Libertyville, Catherine Place and Minnith.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
A Tornado Watch remains in effect until 1100 PM CDT Sunday for a
portion of southeast Missouri.
&&
LAT...LON 3764 9035 3770 9035 3781 9001 3775 9005
3767 9011 3764 9015 3760 9015 3755 9014
3753 9034
TIME...MOT...LOC 2054Z 257DEG 42KT 3759 9043
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Pfahler2 follow-up statements
343
WWUS53 KLSX 302109
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
409 PM CDT Sun Mar 30 2025
MOC123-186-187-302130-
/O.CON.KLSX.SV.W.0055.000000T0000Z-250330T2130Z/
Madison MO-Sainte Genevieve MO-Saint Francois MO-
409 PM CDT Sun Mar 30 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHEASTERN MADISON, SOUTHEASTERN SAINTE GENEVIEVE AND
SOUTHEASTERN SAINT FRANCOIS COUNTIES IN SOUTHEASTERN MISSOURI...
At 409 PM CDT, a severe thunderstorm was located over Womac, or 11
miles northeast of Fredericktown, moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
Locations impacted include...
Fredericktown, Junction City, Womac, Libertyville, Mine La Motte
and Catherine Place.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
A Tornado Watch remains in effect until 1100 PM CDT Sunday for a
portion of southeast Missouri.
&&
LAT...LON 3764 9035 3769 9035 3781 9001 3775 9005
3767 9011 3764 9015 3759 9015 3756 9034
TIME...MOT...LOC 2055Z 257DEG 42KT 3765 9038
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Pfahler849
WWUS53 KLSX 302123
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
423 PM CDT Sun Mar 30 2025
MOC123-186-187-302133-
/O.EXP.KLSX.SV.W.0055.000000T0000Z-250330T2130Z/
Madison MO-Sainte Genevieve MO-Saint Francois MO-
423 PM CDT Sun Mar 30 2025
...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 430 PM CDT FOR
NORTHEASTERN MADISON, SOUTHEASTERN SAINTE GENEVIEVE AND SOUTHEASTERN
SAINT FRANCOIS COUNTIES IN SOUTHEASTERN MISSOURI...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
A Tornado Watch remains in effect until 1100 PM CDT Sunday for a
portion of southeast Missouri.
&&
LAT...LON 3764 9035 3769 9035 3781 9001 3775 9005
3767 9011 3764 9015 3759 9015 3756 9034
TIME...MOT...LOC 2109Z 257DEG 42KT 3769 9017
$$
PfahlerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 3:47 PM CDT, 8 minutes earlier. Its key messages:
- Thunderstorms, some severe, will be likely before moving out of the area by early this evening. Large hail of up to two inches in diameter, damaging winds, and a few tornadoes remain the severe weather threats.
- Strong to severe thunderstorms are possible on Tuesday night and again on Wednesday, mainly in the afternoon and evening.
Area forecast discussion, Mar 30, 3:47 PM CDT, 8 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 347 PM CDT Sun Mar 30 2025 .KEY MESSAGES... - Thunderstorms, some severe, will be likely before moving out of the area by early this evening. Large hail of up to two inches in diameter, damaging winds, and a few tornadoes remain the severe weather threats. - Strong to severe thunderstorms are possible on Tuesday night and again on Wednesday, mainly in the afternoon and evening. && .SHORT TERM... (Through Late Monday Night) Issued at 345 PM CDT Sun Mar 30 2025 Severe thunderstorms continue to produce hail up to golfball size as they move across southeast Missouri and southwest Illinois this afternoon. Still cannot rule out a few larger hailstones and a tornado or two with the supercells or wind gusts to 70 mph with any bowing segments before these storms move out of the area by 7-8 pm with the cold front. Then expect mainly dry weather the rest of tonight through Monday night as a deep ridge will move into the area as the HREF is showing high probabilities of staying dry. It will be much cooler starting tonight with lows tonight and Monday night mainly in the 30s and highs on Monday only in the 50s. Confidence in these temperatures is pretty high as the NBM IQR is only 3-5 degrees at St. Louis. Britt && .LONG TERM... (Tuesday through Next Sunday) Issued at 345 PM CDT Sun Mar 30 2025 Dry weather is still anticipated on Tuesday before we see an increase in showers and thunderstorms on Tuesday night, particularly north of I-70 where there will be strong moisture convergence on the nose of an overnight low level jet. Steep lapse rates coupled with strong moisture transport ahead of a incoming upper trough will lead to favorable MUCAPES for large hail late Tuesday night over parts of northeast Missouri and west central Illinois per the latest SPC SWODY3. Latest cluster analysis is in better agreement in keeping the next upper low to the north of the area on Wednesday along with the timing of the front. The LREF/GFS/ECMWF are showing a large unstable warm sector ahead of the front with deep layer shear favoring strong to severe thunderstorms. It is unclear at this point how much forcing will be available for the storms to form with the upper low passing so far to the north of the area and what the storm mode will ultimately will be. The potential for showers and a few thunderstorms will not clear out late week into next weekend as the upper pattern will turn west-southwesterly behind the upper trough. This will cause the attendant cold front to hold up just south of the CWA keeping a chance (30-80%) of additional showers and thunderstorms with the highest chances in southeast Missouri. Britt && .AVIATION... (For the 18z TAFs through 18z Monday Afternoon) Issued at 1248 PM CDT Sun Mar 30 2025 Have kept a tempo group for showers and thunderstorms in the St. Louis metro terminals through 19Z. Any of the heavier showers or thunderstorms could produce IFR ceilings and visibilities along with hail and wind gusts over 35 knots. Then mainly dry weather is expected the rest of the period with MVFR ceilings at UIN/JEF/COU through 14-16Z before improving to VFR. There will also be a period of VFR condition at the St. Louis area terminals this afternoon before MVFR ceilings move into that airports tonight. Westerly winds with gusts to 25 knots will turn to the northwest tonight. Britt && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 30, 3:12 PM CDT, 43 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 312 PM CDT Sun Mar 30 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-312015- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 312 PM CDT Sun Mar 30 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Severe thunderstorms remain like into this early evening, primarily across east- central and southeast Missouri and southwest and south- central Illinois. Large hail of 2+ inches in diameter, damaging winds, and a few tornadoes remain the severe weather threats. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is another chance of thunderstorms for parts of the area Tuesday night through Saturday. Strong to severe thunderstorms are possible on Tuesday night and again Wednesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed through this evening. Britt
In the hours before
Local storm report, Mar 30, 3:20 PM CDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
320 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM Hail 2 N Bismarck 37.80N 90.63W
03/30/2025 E1.00 Inch St. Francois MO Public
quarter sized hail in Bismarck.
&&
LSJLocal storm report, Mar 30, 3:27 PM CDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
327 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM Hail Addieville 38.39N 89.49W
03/30/2025 E1.00 Inch Washington IL Public
photos of hailstones compared to a quarter
as well as wind driven hail damage to siding
of a buiding. siding has multiple quarter
sized holes.
&&
LSJLocal storm report, Mar 30, 3:37 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
337 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM Hail 2 NNW Cartter 38.58N 88.92W
03/30/2025 E1.75 Inch Marion IL Emergency Mngr
quarter to golf ball sized hail south and
east of Salem IL.
&&
LSJLocal storm report, Mar 30, 3:39 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
339 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM Hail Nashville 38.34N 89.38W
03/30/2025 M1.25 Inch Washington IL Emergency Mngr
Via Slack with picture of stones next to
ruler - measured half dollar sized hail.
&&
LSJLocal storm report, Mar 30, 3:41 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
341 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM Hail 2 WSW Cartter 38.53N 88.94W
03/30/2025 E1.00 Inch Marion IL Public
Via Twitter.
&&
LSJLocal storm report, Mar 30, 3:45 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
345 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM Hail Bonne Terre 37.92N 90.56W
03/30/2025 E1.75 Inch St. Francois MO Public
Relayed from PAH: Picture of estimated golf
ball sized hail.
&&
LSJThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 6:04 AM CDT | Severe Thunderstorm Warning | LSX | Marion, Monroe, Shelby | 41 min |
| Mar 30, 1:23 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 52 min |
| Mar 30, 1:50 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Francois, Washington | 40 min |
| Mar 30, 1:58 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 62 min |
| Mar 30, 2:06 PM CDT | Areal Flood Advisory | LSX | Franklin, Saint Charles, Saint Louis, Warren | 3 hr |
| Mar 30, 2:27 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois | 48 min |
| Mar 30, 2:38 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois, Washington | 39 min |
| Mar 30, 2:54 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 51 min |
| Mar 30, 3:16 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 44 min |
| Mar 30, 3:27 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison, Saint Francois | 48 min |
| Mar 30, 4:22 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 38 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.